Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 21, 2014, 10:55:07 PM

Login with username, password and session length


Members
  • Total Members: 23515
  • Latest: Sevans
Stats
  • Total Posts: 639721
  • Total Topics: 48559
  • Online Today: 210
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 148
Total: 154

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Bad lipoatrophy in the legs. Does Egrifta help?  (Read 2845 times)

0 Members and 1 Guest are viewing this topic.

Offline jm1953

  • Member
  • Posts: 262
Bad lipoatrophy in the legs. Does Egrifta help?
« on: July 02, 2012, 05:53:41 PM »
Hey Members,

Got the skinny, buldging vein look in the legs.  Have had the buldging vein issue for a few years, but have lost bulk in he past four.  Been positive since 87 and been on all the culprits for a long time, Zerit, DDI, Norvir, AZT, Ziagen, Crixivan, you name it.  Not on any of these now.  On Isentress, Sustiva, and Emtriva.

I am reading about Egrifta but that seems more for losing belly fat which isn't really a big problem.

Anyone know of anything else to add bulk to your legs.  Experimental meds, trials, and such.  My doc says working out won't help but build muscle, not bulk.

Also, went to a vascular surgeon who doesn't seem to know the difference between the buldgy veins caused by HIV and those caused by Venous Reflux Disease.  I know I have VRD, but my doc feels the procedure will be a lost cause.

Implants I guess is the only the answer but I'm not that vein!

Thanks a bunch,

Jeff
Positive 25 years. 7/21/2012 Current CD 4: 780 Viral load: less than 50. 38 to 40%
Current drug regimen, Isentress, , Emtriva, Sustiva Wellbutrin, Klonipin, Allegra, Ambien, Testosterone, Nandrolone, Vicodin, Benedryl, Aspirin, lots of vitamin supplements.

Offline Perucho-FL

  • member
  • Posts: 1
Re: Bad lipoatrophy in the legs. Does Egrifta help?
« Reply #1 on: January 10, 2013, 01:44:44 PM »
Hi Jeff,

Egrifta is indicated for the treatment of lipohypertrophy, the type of lipodystrophy associated with fat accumulation in the belly, breast, and upper torso with development of the so-called "buffalo hump".

On the other hand, lipoatrophy is characterized by loss of subcutaneous fat in the  face, upper torso, and arms and legs.

Most HIV+ patients have some degree of both types of lipodystrophy, although one type is usually predominant to the other.

I have found no evidence in the medical, research, or anecdotal literature that may suggest any positive therapeutic effects of Egrifta on lipoatrophy, which is the "medically accepted" answer to your question.

My question and concern is whether Egrifta when administered to HIV+ individuals who show both lipohypertrophy and lipoatrophy may accelerate and worsen lipoatrophy.

Best wishes to you and all members,

Perucho
 

Offline gulfcoastFL

  • Member
  • Posts: 19
Re: Bad lipoatrophy in the legs. Does Egrifta help?
« Reply #2 on: January 16, 2013, 02:29:20 PM »

Hi Jeff,
Started for me about 3-4 years ago. No doc could offer me a cure. One
suggested LCarnitine? I've think I've come to peace with it. Don't get me
wrong, if theres a treatment I can afford I'll be the first in line!!
   Living here in FL makes it really difficult, Wearing jeans during a 95 degree
day, but to quote Big Edie "You got to go on in life chicken".  Many folks
have bigger probs than me so I try to find some gratitude everyday.

If you do find the cure, PLEASE let me know!! ;) ;) ;)

best wishes
"We all think and feel differently as the years go by"  Thank you, Grey Gardens.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.